New York, 2013Hail and Damaging Winds in New York, July 18, 2013
July 18, 2013 · NWS BTV · 5 events in 1 county or zone
A weak mid-atmospheric disturbance traveling along a surface warm front across northern New York during the afternoon of July 18th helped initiate a few strong to severe thunderstorms in St. Lawrence county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak mid-atmospheric disturbance traveling along a surface warm front across northern New York during the afternoon of July 18th helped initiate a few strong to severe thunderstorms in St. Lawrence county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 18, 12:40 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 18, 12:40 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
140 PM EDT THU JUL 18 2013
.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH COUNTRY
WITH DAILY CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS...
ALONG WITH HOT AND HUMID CONDITIONS THROUGH THE END OF THE WEEK.
SOME STORMS COULD BE STRONG TO SEVERE THROUGH THE PERIOD. A COLD
FRONT WILL MOVE THROUGH ON SATURDAY BRINGING MUCH DRIER AND
COOLER AIR FOR SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 107 PM EDT THURSDAY...VISIBLE SATELLITE SHOWS DEVELOPING
CUMULUS/TOWERING CUMULUS CLOUDS ACROSS THE HIGHER TERRAIN...WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS EASTERN
ONTARIO AND IN CENTRAL AND SOUTHERN NEW YORK. AIRMASS ALREADY
QUITE UNSTABLE WITH SBCAPES OF 2500-3500 J/KG PER LATEST RAP AND
LAPS ANALYSIS. BASED ON SATELLITE TRENDS AND THE LACK OF
CONVECTIVE INHIBITION...EXPECT AN INCREASE IN COVERAGE OF SHOWERS
AND THUNDERSTORMS ACROSS NORTHERN NEW YORK THROUGH THE NEXT COUPLE
OF HOURS WITH THIS ACTIVITY DEVELOPING/SPREADING INTO VERMONT BY
LATE AFTERNOON/EVENING. NO CHANGES TO POPS/WEATHER AS THESE ARE
REFLECTED IN THE CURRENT FORECAST...AND STILL BELIEVE ENHANCED
WORDING FOR GUSTY WINDS AND HEAVY RAINFALL IS JUSTIFIED GIVEN
DEGREE OF INSTABILITY AND FAVORABLE DEEP- LAYER SHEAR PROFILES.
PLEASE SEE OUR RECENTLY ISSUED SPECIAL WEATHER STATEMENT TO RAISE
AWARENESS OF POTENTIALLY STRONG THUNDERSTORMS THIS AFTERNOON AND
EVENING.
ENDED UP RAISING TEMPERATURES UP A DEGREE BASED ON CURRENT TRENDS.
STILL EXPECT HIGHS TODAY IN THE UPPER 80S TO LOWER 90S WITH HEAT
INDICES IN THE MID/UPPER 90S.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/...
AS OF 533 AM EDT THURSDAY...LINGERING CONVECTION THIS EVENING
WITH BR/FG DEVELOPING OVERNIGHT...ESP AT LOCATIONS THAT RECEIVE
RAINFALL. TOWARDS EARLY MORNING HOURS ON FRIDAY...NAM AND GFS
SHOW WARM FRONT LIFTING NWD...BEGINNING THREAT FOR SHOWERS AND
TSTMS EARLY. LLJ AROUND 30-45KTS WILL ACCOMPANY THE
FRONT...PROVIDING PLENTY OF SHEAR TO HELP ORGANIZE CONVECTION.
CAPE VALUES WILL BE EVEN HIGHER WITH OVER 2500 J/KG PSBL AND
SHOWALTER INDEX AROUND -3. CLEARLY DEFINE THETA E RIDGING
SUPPORTS INDICATIONS OF LARGE INSTABILITY OVER THE AREA. WARM
HUMID CONDITIONS CONTINUE ON FRIDAY...BUT FRONT WILL ALSO HAVE
SUPPORT FROM VORTICITY WHICH WILL CONTINUE TO MOVE OVER THE
REGION INTO THE OVERNIGHT. THEREFORE EXPECT BEST CHCS FOR
CONVECTION TO OCCUR ON FRIDAY INTO FRIDAY NIGHT AS MID LEVEL HT
FALLS SEE A MORE DRAMATIC CHANGE FRIDAY NIGHT WHILE UPPER LEVEL
TROUGH GAINS MOMENTUM EWD...GRAZING THE CENTRAL GREAT LAKES AND
PUSHING THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT AT THE
SFC FORWARD. GOING INTO SATURDAY...COLD FRONT WILL BE FOCUS OF
SHOWERS AND TSTMS...WITH CAPE OVER 1000 J/KG AND LI AROUND -3C.
UPPER LEVEL JET ACCOMPANYING THE FRONT WILL POSITION THE RR QUAD
OVER THE SLV FRIDAY NIGHT AND MOVE EWD THROUGHOUT THE DAY
SATURDAY. THE COLD FRONT DOESN/T LOOK TO EXIT ERN VT UNTIL LATE
SATURDAY INTO SATURDAY EVENING.
TEMPS WILL BE HOT WITH 925MB REACHING MID20S ON FRIDAY...
RESULTING IN SFC MAX TEMPS IN THE U80S-M90S...ESP IN SW DOWNSLOPE
AREAS LIKE PBG. HEAT INDEX VALUES WILL ONCE AGAIN APPROACH 100
DEGREES IN A FEW LOCATIONS MAINLY IN THE CPV AND CT VALLEY. WITH
MORE CLD COVER ON SATURDAY...EXPECT MAX TEMPS TO BE IN THE
M-U80S. OVERNIGHT MIN TEMPS WILL BE WARM...IN THE 60S- L70S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 407 AM EDT THURSDAY... IT WILL BE NOTICEABLY COOLER AND
DRIER SUNDAY AND MONDAY BEFORE RETURNING TO NEAR NORMAL TUESDAY
AND WEDNESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
A BROAD AREA OF CANADIAN HIGH PRESSURE SETTLES INTO THE REGION
SUNDAY INTO MONDAY. 850 TEMPS DROPS TO AROUND 6C BUT MODIFY BACK
TO 8-11C WITH DAYTIME HEATING SO MAX TEMPERATURES EXPECTED IN THE
70S ON SUNDAY AND NIGHTTIME LOWS IN THE 50S WITH KSLK PERHAPS MID
40S.
A BIT MORE UNCERTAIN BY TUE AND WED WITH TIMING OF SHORT WAVE
TROFS WHICH ARE EXPECTED TO CARVE OUT A MEAN LONGER WAVE AND
PERSISTENT TROF SOMEWHERE OVER FROM WESTERN GREAT LAKES INTO THE
NORTHEAST. WE WILL TEND TO BE ON THE ACTIVE SIDE OF THE TROF SO
HAVE BROUGHT A CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDER
INTO THE AREA ON TUE-WED. ECMWF IS FASTER THAN GFS/GEFS SO HAVE
TWEAKED THE POPS UP INTO 30 PERCENT RANGE FOR NOW. TEMPERATURES
WILL CREEP UP TO AROUND NORMAL BUT IF IT'S SHOWERY DURING THE
DAY, IT COULD BE A BIT COOLER. LOWS MAINLY 55 TO 65 AND HIGHS 75
TO 82.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...VFR CONDITIONS WL PREVAIL THIS
AFTN/EVENING...EXCEPT BRIEF PERIODS OF MVFR IN AND AROUND
THUNDERSTORMS. ALSO...ANTICIPATED LIGHTNING AND LOCALIZED GUSTY
WINDS IN THE STRONGER STORMS BTWN 18Z-00Z TODAY. CRNT RADAR TRENDS
SHOW STORMS IMPACTING MSS BY 19Z...WITH OTHER STORMS DEVELOPING
ACRS THE EASTERN DACKS WITH POTENTIAL IMPACTS TO PBG/BTV AND MPV
BTWN 19Z-22Z. HAVE USED TEMPO GROUP TO SHOW 3SM TSRA WITH CIGS BKN
AT 2500 TO 3000 KFT. TONIGHT...AVIATION CHALLENGE WL BE FOG/BR
POTENTIAL...AS LLVL WINDS INCREASE. THINKING MPV/SLK WL HAVE THE
BEST POTENTIAL FOR IFR CONDITIONS AS LLVLS DECOUPLE WITH MVFR
POSSIBLE AT RUT/MSS/BTV...ESPECIALLY IF RAIN OCCURS AT THESE SITES
THIS AFTN.
SOUTH TO SOUTHWEST WINDS WL INCREASE AT 10 TO 15 KNOTS WITH GUSTS
TO 20 TO 25 KNOTS BY FRIDAY MID MORNING.
OUTLOOK 18Z FRIDAY THROUGH MONDAY...SCATTERED AFTN/EVENING
SHOWERS/STORMS AGAIN ON FRIDAY/SATURDAY COULD PRODUCE BRIEF
PERIODS OF MVFR/IFR CONDITIONS. IN ADDITION...GUSTY SOUTHWEST
WINDS AHEAD OF AN APPROACHING COLD FRNT WL CONT ON FRIDAY
AFTN/NIGHT...BEFORE SHIFTING TO THE NORTHWEST ON SAT AFTN.
SUNDAY AND MONDAY...VFR UNDER BUILDING HIGH PRESSURE...EXCEPT
FOG/BR WITH MVFR/IFR AT MPV/SLK EACH MORNING BTWN 06-11Z.
&&
.CLIMATE...
HEAT WAVE HAS BEEN REACHED WITH PAST 3 DAYS MEETING OR EXCEEDING
90F AT KBTV. EXPECT HEAT WAVE TO CONTINUE WITH MAX TEMP OF 90
TODAY AND 94 ON FRIDAY...BEFORE A COLD FRONT APPROACHES ON
SATURDAY.
MAX TEMP RECORDS TODAY THROUGH FRIDAY. BEST SHOT OF REACHING OR
BREAKING RECORD MAX TEMPS ON FRIDAY AT KMPV AND KMSS. SHORTER
PERIOD OF RECORD AT THESE SITES THAN AT K1V4 AND KBTV.
07/18/2013 07/19/2013
KBTV 99/1953 98/1942
KMPV 96/1953 92/1991
K1V4 99/1953 95/1991
KMSS 95/1953 93/1991
&&
.EQUIPMENT...
KTYX IS BACK TO NORMAL OPERATIONS. SLK ASOS IS DOWN DUE TO COMMS
ISSUES...ETS ARE HEADING TO THE SITE AND SHOULD BE FIXED BY MID
AFTERNOON. ALSO...RUTLAND AWOS WILL BE UNAVAIABLE FROM 18 TO 20
UTC TODAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...KGM/TABER
NEAR TERM...KGM/LOCONTO
SHORT TERM...KGM
LONG TERM...SISSON
AVIATION...TABER
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 18, 2:23 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EDT THU JUL 18 2013
NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>019-191930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
323 PM EDT THU JUL 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO DEVELOP AND MOVE
EASTWARD ACROSS THE NORTH COUNTRY THIS AFTERNOON INTO THE EVENING.
THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WILL BE FROM GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF CAUSING LOCALIZED
FLASH FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND
THUNDERSTORMS WILL DIMINISH THROUGH LATE EVENING AND ESPECIALLY
AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HOT AND HUMID WEATHER WILL CONTINUE ON FRIDAY WITH HIGHS
PROJECTED TO REACH THE UPPER 80S TO LOWER 90S. WITH DEWPOINTS IN
THE UPPER 60S TO LOW 70S...HEAT INDICES WILL APPROACH THE MID TO
UPPER 90S. CITIZENS ARE ENCOURAGED TO TAKE FREQUENT BREAKS AND
KEEP HYDRATED IN THE HEAT AND HUMIDITY.
SCATTERED STRONG THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ON
FRIDAY AFTERNOON...WITH THE MAIN THREATS BEING GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLASH
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ028-035-VTZ001-002-005-009>012-191930-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
323 PM EDT THU JUL 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO DEVELOP AND MOVE
EASTWARD ACROSS THE NORTH COUNTRY THIS AFTERNOON INTO THE EVENING.
THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WILL BE FROM GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF CAUSING LOCALIZED
FLASH FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND
THUNDERSTORMS WILL DIMINISH THROUGH LATE EVENING AND ESPECIALLY
AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HOT AND HUMID WEATHER WILL CONTINUE ON FRIDAY WITH HIGHS
PROJECTED TO REACH INTO THE LOW/MID 90S. WITH DEWPOINTS IN THE
UPPER 60S TO LOW 70S...AFTERNOON HEAT INDICES WILL BE IN THE UPPER
90S WITH A FEW LOCATIONS AT OR EXCEEDING 100 DEGREES. CITIZENS
ARE ENCOURAGED TO TAKE FREQUENT BREAKS AND KEEP HYDRATED IN THE
HEAT AND HUMIDITY.
SCATTERED STRONG THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ON
FRIDAY AFTERNOON...WITH THE MAIN THREATS BEING GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLASH
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 10:59 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1159 AM EDT THU JUL 18 2013
NYZ026>031-034-035-087-VTZ001>012-016>019-182000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1159 AM EDT THU JUL 18 2013
...STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...
SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY THIS AFTERNOON
ACROSS THE NORTH COUNTRY. THUNDERSTORMS THAT DEVELOP COULD BECOME
STRONG QUICKLY...WITH THE MAIN HAZARDS BEING GUSTY WINDS AND HEAVY
RAINFALL CAPABLE OF LOCALIZED FLASH FLOODING. STORMS WILL
INITIALLY FORM NEAR THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACKS
AND SPREAD EASTWARD ACROSS MOST OF VERMONT. IN ADDITION...OTHER
STRONG THUNDERSTORMS MAY DEVELOP ACROSS THE SAINT LAWRENCE VALLEY
THROUGH THE AFTERNOON HOURS.
BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED
TO SEEK SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON
AND EVENING.
Special weather statement, Jul 18, 1:39 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
239 PM EDT THU JUL 18 2013
VTZ008>010-012-018-181945-
EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WINDSOR VT-
239 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL ADDISON...
NORTHWESTERN WINDSOR...SOUTHWESTERN WASHINGTON AND WESTERN ORANGE
COUNTIES...
AT 236 PM EDT...A STRONG THUNDERSTORM WAS NEAR RIPTON...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GRANVILLE...HANCOCK...BRAINTREE...WEST BROOKFIELD...EAST BRAINTREE...
EXIT 4 I89...NORTH RANDOLPH...EAST BROOKFIELD...
LAT...LON 4413 7254 4382 7254 4388 7312 4406 7312
LAHIFF
Special weather statement, Jul 18, 1:44 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
244 PM EDT THU JUL 18 2013
NYZ026-087-181945-
NORTHERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
244 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ST. LAWRENCE
COUNTY...
AT 236 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHEAST OF THE
TOWN OF KEMPTVILLE IN CANADA...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WADDINGTON...CHIPMAN...MADRID...LOUISVILLE...NORWOOD...NORTH
STOCKHOLM...WEST STOCKHOLM...STOCKHOLM CENTER...
LAT...LON 4484 7468 4456 7495 4475 7543 4477 7542
4482 7531 4486 7528 4488 7522 4488 7518
4490 7517 4490 7514 4492 7511
LAHIFFThunderstorm Wind, St. Lawrence
- When
- July 18, 2:35 PM EST to 2:37 PM EST
- Where
- St. Lawrence County, Lisbon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 44.730, -75.320
Tree and branches down on wires.
Thunderstorm Wind, St. Lawrence
- When
- July 18, 3:20 PM EST to 3:22 PM EST
- Where
- St. Lawrence County, 0.85 mi NE of Pierrepont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 44.540, -75.010
Several trees down throughout town.
Thunderstorm Wind, St. Lawrence
- When
- July 18, 3:25 PM EST to 3:30 PM EST
- Where
- St. Lawrence County, 0.69 mi N of Colton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 44.560, -74.930
Numerous trees down in Colton and neighboring communities.
Hail, St. Lawrence
- When
- July 18, 3:35 PM EST
- Where
- St. Lawrence County, 0.69 mi N of Colton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.560, -74.930
Thunderstorm Wind, St. Lawrence
- When
- July 18, 3:40 PM EST to 3:42 PM EST
- Where
- St. Lawrence County, 0.49 mi E of Edwardsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Post Office
- Coordinates
- 44.520, -75.590
A couple of uprooted trees in Edwardsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 18 to 20, 20135 deaths · 1 event
- Heat in Maryland, July 18, 20134 deaths · 12 events
- Lightning Strike in Michigan, July 18, 20131 death · $70,000 · 1 event
- Flash Flooding and Lightning Strikes in Colorado, July 18, 201310 injured · $30,000 · 4 events
- Hail and Damaging Winds in Michigan, July 18 to 19, 2013$453,000 · 70 kt wind · 14 events
- Flash Flood and Damaging Winds in Tennessee, July 18, 2013$370,000 · 61 kt wind · 6 events
- Flash Flooding and Debris Flows in Colorado, July 18, 2013$153,000 · 0.75 in hail · 9 events
- Flash Flooding and Flooding in Puerto Rico, July 18, 2013$58,000 · 28 events
- Lightning Strike in Wisconsin, July 18, 2013$162,000 · 1 event
- Flash Flooding and Hail in Minnesota, July 18 to 19, 2013$110,000 · 52 kt wind · 7 events
- Flash Flood and Damaging Winds in Mississippi, July 18 to 20, 2013$98,000 · 53 kt wind · 8 events
- Damaging Winds in Kentucky, July 18, 2013$102,000 · 83 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455189, 455191, 455192, 455188, 455193.